Monatshefte für Mathematik

, Volume 177, Issue 1, pp 79–99 | Cite as

Intersective polynomials and Diophantine approximation, II

Article

Abstract

By applying Schmidt’s lattice method, we prove results on simultaneous Diophantine approximation modulo 1 for systems of polynomials in a single prime variable provided that certain local conditions are met.

Keywords

Diophantine approximation modulo 1 Intersective polynomials  Prime numbers Lattice method 

Mathematics Subject Classification (2010)

11J54 11L20 

Notes

Acknowledgments

The authors would like to thank Roger Baker, Andrew Granville, Ben Green, and Terence Tao for helpful conversations. They are also thankful to the referee for useful comments which help to improve the presentation of the paper.

References

  1. 1.
    Baker, R.C.: Diophantine Inequalities, London Mathematical Society Monographs, vol. 1. Oxford University Press, Oxford (1986)Google Scholar
  2. 2.
    Balog, A., Perelli, A.: Exponential sums over primes in an arithmetic progression. Proc. Am. Math. Soc. 93(4), 578–582 (1985)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Barton, J.T., Montgomery, H.L., Vaaler, J.D.: Note on a Diophantine inequality in several variables. Proc. Am. Math. Soc. 129(2), 337–345 (2001)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Berend, D., Bilu, Y.: Polynomials with roots modulo every integer. Proc. Am. Math. Soc. 124(6), 1663–1671 (1996)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Borevich, Z.I., Shafarevich, I.R.: Number Theory. Academic Press, New York (1966)Google Scholar
  6. 6.
    Harman, G.: Small fractional parts of additive forms. Phil. Trans. R. Soc. Lond. A 345(1676), 327–338 (1993)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Harman, G.: Trigonometric sums over primes I. Mathematika 28, 249–254 (1981)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Iwaniec, H., Kowalski, E.: Analytic Number Theory, American Mathematical Society Colloquium Publications, vol. 53. American Mathematical Society, Providence (2004)Google Scholar
  9. 9.
    Lê, T.H.: Problems and results on intersective sets. To appear in the Proceedings of Combinatorial and Additive Number Theory 2011. Springer (2014)Google Scholar
  10. 10.
    Lê, T.H., Spencer, C.V.: Intersective polynomials and Diophantine approximation. Int. Math. Res. Not. 2014, 1153–1173 (2014)Google Scholar
  11. 11.
    Rabayev, D.: Polynomials with roots mod \(n\) for all positive integers \(n\). Master’s thesis, Technion (2009)Google Scholar
  12. 12.
    Rice, A.: Sárközy’s theorem for \(\cal {P}\)-intersective polynomials. Acta Arith. 157, 69–89 (2013)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Ruzsa, I.Z., Sanders, T.: Difference sets and the primes. Acta Arith. 131, 281–301 (2008)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Schmidt, W.M.: Small fractional parts of polynomials. In: Regional Conference Series in Mathematics, no. 32. American Mathematical Society, Providence (1977)Google Scholar
  15. 15.
    Vaughan, R.C.: The Hardy–Littlewood Method, 2nd edn. Cambridge University Press, Cambridge (1997)MATHGoogle Scholar
  16. 16.
    Wierdl, M.: Almost everywhere convergence and recurrence along subsequences in ergodic theory. Ph.D. thesis, Ohio State University (1989)Google Scholar

Copyright information

© Springer-Verlag Wien 2014

Authors and Affiliations

  1. 1.Department of MathematicsThe University of Texas at AustinAustinUSA
  2. 2.Department of MathematicsKansas State UniversityManhattanUSA

Personalised recommendations